Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 12, NWS Green Bay, WI

January 30, 2012

NWS Green Bay, WI issued this small craft advisory at Jan 30, 2012, 3:50 AM CST. It took effect at Jan 30, 2012, 10:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2012, 3:50 AM CST (09:50 UTC)
In effect from
Jan 30, 2012, 10:00 AM CST
Expired
Jan 30, 2012, 8:00 PM CST
In force
10 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WHUS73 KGRB 300950
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
350 AM CST MON JAN 30 2012

...WAVES INCREASING THIS AFTERNOON...

.INCREASING SOUTH WINDS TODAY WILL PRODUCE WAVES OF 3 TO 5 FEET
THIS AFTERNOON INTO EARLY EVENING.

LMZ541>543-301800-
/O.NEW.KGRB.SC.Y.0012.120130T1800Z-120131T0200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
350 AM CST MON JAN 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING. 

* WINDS...SOUTHEAST WINDS WILL TURNING SOUTH AND INCREASE TO 10 TO
  20 KTS THIS AFTERNOON.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TH
4 follow-up statements
823 
WHUS73 KGRB 301540
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
940 AM CST MON JAN 30 2012

...STRONG SOUTHEAST WINDS EXPECTED THROUGH THE AFTERNOON...

.STRONG SOUTHERLY WINDS WILL BUILD WAVES OF 3 TO 6 FEET THROUGH
THE LATE MORNING AND INTO EARLY EVENING.

LMZ541>543-302345-
/O.EXT.KGRB.SC.Y.0012.120130T1600Z-120131T0200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
940 AM CST MON JAN 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WINDS...SOUTHEAST WINDS OF 15 TO 25 KTS WILL PERSIST THROUGH THE
  AFTERNOON...AND THEN BECOME SOUTH BEFORE DIMINISHING TO 10 TO 15
  KTS DURING THE EVENING.

* WAVES...WAVES WILL BUILD TO 3 TO 6 FEET THROUGH THE LATE MORNING
  AND INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
508 
WHUS73 KGRB 302200
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CST MON JAN 30 2012

...GUSTY WINDS AND HIGH WAVES WILL CONTINUE THROUGH THIS EVENING...

.GUSTY SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING...THEN
SLOWLY EASE AND VEER SOUTHWEST. WAVES OF 3 TO 5 FEET...WILL
SUBSIDE TO 2 TO 4 FT TONIGHT.

LMZ541>543-310200-
/O.CON.KGRB.SC.Y.0012.000000T0000Z-120131T0200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
400 PM CST MON JAN 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

* WINDS...SOUTH WINDS OF 15 TO 20 KTS WILL PERSIST THROUGH THIS
  EVENING...AND THEN BECOME SOUTHWEST AND EASE TO 10 TO 15 KTS.

* WAVES...WAVES OF 3 TO 5 FT EARLY...WILL SUBSIDE TO 2 TO 4 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
003 
WHUS73 KGRB 310150
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
750 PM CST MON JAN 30 2012

...WINDS AND WAVES HAVE SUBSIDED THIS EVENING...



LMZ541>543-310300-
/O.EXP.KGRB.SC.Y.0012.000000T0000Z-120131T0200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
750 PM CST MON JAN 30 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING...

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$
121 
WHUS73 KGRB 310151 AAA
MWWGRB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
751 PM CST MON JAN 30 2012

...WINDS AND WAVES HAVE SUBSIDED THIS EVENING...



LMZ541>543-310300-
/O.EXP.KGRB.SC.Y.0012.000000T0000Z-120131T0200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
751 PM CST MON JAN 30 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING...

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 2:47 AM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Jan 30, 2:47 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
247 AM CST MON JAN 30 2012

.SHORT TERM...TODAY/TONIGHT/TUESDAY. CLEAR SKIES EARLIER TONIGHT
HAVE ALLOWED TEMPERATURES TO PLUMMET...BUT CLOUDS AND START OF THE
WAA HAVE RESULTED WITH TEMPERATURES ON A GRADUAL REBOUND EARLY
THIS MORNING. OTHERWISE RADARS OVER THE REGION SHOW THE WAA BAND
OF SNOW INCREASING OVER EASTERN MINNESOTA AND WESTERN WISCONSIN
AND GRADUALLY WORKING INTO THE AREA THIS MORNING. THIS BAND OF
PCPN IS THE PRIMARY WEATHER EVENT FOR THIS FORECAST PERIOD.

DUE TO THE INITIALLY DRY AIR MASS...SNOW OVERALL STARTING OUT SLOW
ON THE ADVANCING BAROCLINIC ZONE DUE TO THE SATURATION PROBLEM.
BEST UPPER JET DYNAMICS CONFINED THIS MORNING SO OVERALL FORECAST
APPEARS GOOD WITH A PERIOD OF LIGHT SNOW THIS MORNING BEFORE
SUBSIDING TO A NON MEASUREABLE MIX PCPN FROM SOUTH TO NORTH AS THE
DAY WEARS ON. SNOW AMOUNTS WILL LIKELY BE AROUND AN INCH WITH SOME
LOCALLY HIGHER AMOUNTS NORTH OF GREEN BAY.

FOR TONIGHT THE H8 WARM FRONT LIFTS NORTH OF THE STATE BUT A WEAK
SURFACE FRONT STALLS OVER CENTRAL WISCONSIN. MODELS DIVERT ON THE
DEVELOPMENT OF A LOWER STRATUS DECK BUT SOME POTENTIAL OF LIGHT
FREEZING DRIZZLE ALONG AND NORTH OF THIS SURFACE WARM FRONT. FOR
NOW WILL CONFINE A SMALL MENTION OF FREEZING DRIZZLE OVER THE
NORTH TONIGHT INTO TUESDAY MORNING WHERE THE AIR MASS COULD BE
MORE SATURATED AT THE SURFACE.

WILL KEEP SMALL POP MENTION NORTH ON TUESDAY AS THE FRONTAL SYSTEM
TRACKS OVER. WILL ALSO KEEP A BRIEF VERY LIGHT RAIN OR SPRINKLE
MENTION FOR EAST CENTRAL WISCONSIN AS THE COOL FRONT SLIDES OVER.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. EXCEPT FOR A FEW FLURRIES
ACROSS THE FAR NORTH TUESDAY NIGHT...LITTLE IN THE WAY OF WEATHER
TO DEAL WITH UNTIL EARLY NEXT WEEK. THE ONLY CONCERNS THAT WILL
NEED TO BE ADDRESSED WITH LATER SHIFTS IS THE POTENTIAL FOR LATE
NIGHT/EARLY MORNING FOG DUE TO MELTING SNOW...LIGHT WINDS AND SOME
POTENTIAL FOR CLEARING SKIES AT TIMES ON SOME OF THE NIGHTS LATER
IN THE WEEK. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE
WEEKEND...ALTHOUGH NIGHT TIMES LOWS COULD BE TRICKY AT TIMES DUE
TO SNOW COVER AND THE POTENTIAL SOME DECREASE IN CLOUDS AND LIGHT
WINDS. MIN TEMPERATURES COULD BE SEVERAL DEGREES LOWER THAN WHAT
IS IN THE CURRENT FORECAST...ESPECIALLY AT THE TYPICAL COLDER
LOCATIONS ACROSS NORTH CENTRAL WISCONSIN.
&&

.AVIATION...CIGS AND VSBYS WILL FALL QUICKLY BETWEEN 09Z AND 12Z
TODAY AS AN AREA OF SNOW FORMS NORTH OF A WARM FRONT. THE SNOW
WILL TAPER OFF BY EARLY AFTERNOON. THERE IS A SMALL CHANCE OF
FREEZING DRIZZLE MONDAY AFTERNOON BUT DID NOT INCLUDE IN TAFS
RIGHT NOW AS CHANCE IS SMALL. MOST AIRPORTS SHOULD SEE 1 TO 2
INCHES AT MOST BY NOON.

RDM
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/ECKBERG
Hazardous weather outlook, Jan 29, 2:16 PM CST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
216 PM CST SUN JAN 29 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
216 PM CST SUN JAN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A DEVELOPING BAND OF LIGHT SNOW MAY CREATE SLICK SPOTS ON AREA
ROADWAYS LATE TONIGHT OVER NORTH-CENTRAL AND CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

HAZARDOUS TRAVEL WILL CONTINUE ON MONDAY AS THE BAND OF SNOW
CONTINUES TO SPREAD OVER THE AREA DURING THE MORNING HOURS...WHICH
WILL LIKELY MAKE FOR A MESSY MORNING COMMUTE. THERE IS A CHANCE THAT
FREEZING DRIZZLE OR DRIZZLE MAY MIX WITH THE SNOW AS THE
PRECIPITATION DEPARTS...MAINLY LATE MORNING INTO THE AFTERNOON.
MOST AREAS WILL SEE 1 TO 2 INCHES OF SNOW...THOUGH COULD BE
SLIGHTLY LESS THAN AN INCH OVER CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND THEIR SNOW REPORTS TO THE NATIONAL
WEATHER SERVICE LATE TONIGHT INTO TOMORROW MORNING.

LMZ521-522-541>543-302030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
216 PM CST SUN JAN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MPC/JS

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.